MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23129
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User advanced the stent delivery system through endoscope and wire guide to desired position, then pulled the trigger to deploy the stent, but found out the stent cannot be deployed.User retracted the delivery system and changed to a new one to complete the procedure.Patient outcome: "a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." patient/event info - notes: 1.What is the reorder number of the wire guide used with this device? metii-35-480 metii-35-480 2.If not with the device in question, how was the procedure finished? with a new one to complete the procedure.For complaints occurring during use (once in contact with endoscope) also ask: 3.Had a sphincterotomy been performed prior to this occurrence? yes 4.Had dilation of the obstructed area been performed prior to this occurrence? yes 5.What is the endoscope manufacturer and model number that was used? olympus tjf-260v olympus tjf-260v 6.Please describe the location in the body where the stent was to be placed.Common bile duct 7.Was resistance encountered when advancing the wire guide through the obstructed area? yes 8.Was resistance encountered when advancing the stent and introducer through the obstructed area? yes 9.Was the introducer advanced through the side of a previously placed stent? no.10.Please estimate amount of time the stent was in place prior to this occurrence.None 11.Did any section of the device detach inside the endoscope or patient? no.
 
Additional Manufacturer Narrative
Device evaluation the evo-10-11-8-b device of lot number: c2103899 involved in this complaint was returned for evaluation, with its opened original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 21st august 2024.On evaluation of the device, the following was observed: visual inspection: red safety tab not returned.Directional button in deploy position.Red shuttle on 10th dimple (before ponr).Safety wire returned in place.Kink noted approx.121.1cm from white tip.Slight compression noted approx.43cm from white tip.Stent slightly deployed on return.Functional inspection: handle actuating as expected for deployment and recapture.Unable to actuate past 10th dimple.Resistance felt when pulling trigger safety wire removed with no issue unable to deploy stent.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for evo-10-11-8-b of lot number: c2103899 did reveal a discrepancy which is one non-conformance due to lose fm (foreign matter) in packaging.This would not have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056) states the following: ¿if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.Please notify cook for return authorization.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to difficult patient anatomy.From the additional information, it was reported that the customer noticed resistance while advancing the wire guide and when advancing the introducer.It is possible that during advancement, a tortuous path may have caused a build-up of pressure which may have led to the catheter kinking / compressing during advancement.The stent could not be fully deployed due to the kink which would have also caused the resistance felt when pulling the trigger during the laboratory evaluation.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Confirmed quantity of 01 x used device.Summary of investigation according to the initial reporter, another device was used to complete the procedure.The patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 23-jan-2025.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key20076718
Report Number3001845648-2024-00532
Device Sequence Number6508623
Product Code FGE
UDI-Device Identifier10827002231297
UDI-Public(01)10827002231297(17)251018(10)C2103899
Combination Product (Y/N)N
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2025
Device Model NumberG23129
Device Catalogue NumberEVO-10-11-8-B
Device Lot NumberC2103899
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/31/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight67 KG